Hail, Douglas
- When
- March 25, 6:30 AM CST
- Where
- Douglas County, 6 mi SW of Dogwood
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.967, -92.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 25, 3:02 AM CST, 3 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 302 AM CST TUE MAR 25 2003 ...FORECAST CONCERNS DEAL WITH PRECIPITATION CHANCES TODAY AND THE AMOUNT OF WARMING BEFORE THE NEXT FRONT PUSHES THROUGH FRIDAY... EARLY THIS MORNING...A COLD FRONT STRETCHED FROM ROUGHLY KPNC...TO KSTL. THE RUC SHOWED ELEVATED INSTABILITY ALONG AND BEHIND THE FRONT. BEST LI VALUES RANGED FROM -2 TO -5. SHOWERS AND A FEW THUNDERSTORMS DEVELOPED IN THIS BAND OF INSTABILITY FROM NEAR CHANUTE KANSAS TO SEDALIA MISSOURI. LOOKING UPSTREAM...AN UPPER WAVE WAS FOUND JUST TO THE LEE OF THE ROCKIES. THIS ENERGY WILL TRACK TOWARD THE AREA...AND HELP TO TRIGGER SHOWERS AND THUNDERSTORMS. BEST Q-VECTOR FORCING FROM THIS FEATURE WILL AFFECT SOUTHEAST KANSAS AND THE MISSOURI OZARKS BEFORE NOON. HOWEVER...SOME FORCING LINGERS ACROSS SOUTH-CENTRAL MISSOURI DURING THE EARLY AFTERNOON HOURS. WITH MARGINAL INSTABILITY...SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW STORMS MAY PRODUCE SMALL HAIL...AS FREEZING LEVELS ARE LOW. HIGH PRESSURE WILL SETTLE IN BEHIND THE FRONT TONIGHT...ALLOWING FOR DECREASING CLOUDS. THIS HIGH WILL SHIFT EASTWARD ON WEDNESDAY WHICH WILL CAUSE A RETURN TO SOUTHERLY FLOW. TEMPERATURES SHOULD REBOUND BACK INTO THE UPPER 60S ACROSS FAR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...AND INTO THE LOWER 60S OVER CENTRAL MISSOURI. A STRONG UPPER WAVE WILL PUSH INTO THE ROCKIES BY THURSDAY...CAUSING CYCLOGENESIS IN THE LEE OF THE ROCKIES. THIS WILL INCREASE THE PRESSURE GRADIENT CAUSING SOUTHERLY WINDS TO INCREASE FURTHER. IN ADDITION...ETA 850MB TEMPERATURES RANGE FROM 12 TO 14 DEGREES ACROSS THE REGION. WITH BREEZY CONDITIONS...SHOULD BE ABLE TO MIX THIS WARM AIR TO THE SURFACE. EXPECT TEMPERATURES RANGING FROM THE MIDDLE 70S ACROSS SOUTHWEST MISSOURI...TO NEAR 70 ACROSS CENTRAL MISSOURI. COLD FRONT PUSHES INTO THE REGION BY EARLY FRIDAY MORNING. THIS FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION THURSDAY NIGHT INTO FRIDAY. WILL HAVE TO MONITOR HOW MUCH MOISTURE WILL BE ASSOCIATED WITH THE SYSTEM. LATEST ETA DOESNT REALLY SHOW THE GULF OPENING UP. ONLY A THIN BAND OF 5 TO 8 DEG C 850MB DEWPOINTS ARE PROGGED WITH THE SYSTEM. .SGF... MO...NONE KS...NONE SAW
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251900- HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 607 AM CST TUE MAR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS A FEW STORMS MAY PRODUCE HAIL UP TO AN INCH IN DIAMETER AREAS AFFECTED AND TIMING: SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS MORNING...LINGERING INTO THE EARLY AFTERNOON HOURS ACROSS SOUTH-CENTRAL MISSOURI. DISCUSSION: A COLD FRONT IS PUSHING THROUGH THE OZARKS REGION THIS MORNING...AS AN UPPER LEVEL DISTURBANCE TRACKS ACROSS THE PLAINS. THESE FEATURES WILL COMBINE WITH SOME WEAK INSTABILITY TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. AS THE FRONT PUSHES SOUTH...THE STORMS WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST BY AFTERNOON. HOWEVER...A FEW STORMS MAY LINGER OVER SOUTH-CENTRAL MISSOURI DURING THE EARLY AFTERNOON HOURS. A FEW STORMS MAY PRODUCE HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL PUSH INTO THE REGION LATE THURSDAY NIGHT...BRINGING THE POTENTIAL FOR STRONG THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF SAW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 AM CST TUE MAR 25 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 AM 9 S NORTHVIEW MO 1 INCH HAIL
03/25/03 WEBSTERThe Springfield radar (KSGF), 51 km away, was scanning. The volume nearest the first event began at 12:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346640.